MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown/ not provided.Sex/gender: unknown/ not provided.If implanted; give date: unknown/not provided.Phone : (b)(6).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported post implant of lens model zcb00 31.5 diopter intraocular lens (iol), the patient post-op results were -6.0 diopter, target was -2.0 diopter.Best corrected distance visual acuity (bcdva) was 1.0 -8.0 diopter.The surgeon decided to explant the lens requiring incision enlargement, and the lens is in two pieces.The explanted lens was replaced with a new lens, 31.0 diopter.Post-exchange the next morning, the patient¿s bcdva was 0.5 -2.00 diopter, target was -2.0 diopter, and visual acuity (va) 1.0.No additional information provided.
 
Additional Manufacturer Narrative
Device available for evaluation, return to manufacturer on: 24 october 2019.Device evaluation: sample was received on 24 october 2019 at amo (b)(4) manufacturing.The zcb00 lens was not returned in its original folding carton package.Visual inspection using magnification was performed to the returned sample.Lens returned cut in two pieces.Loose fibers/particles were observed on lens pieces related the handling of the unit out of a sterile environment.Residues of lubricant material and material looked like body fluids were observed on lens pieces.The condition in which the sample returned was consistent as lens that was implanted and explanted.The complaint issue reported could not be verified.However, the lens diopter result obtained from the miq electronic system of the test performed when this lens was manufactured, shows that lens serial number (b)(4) belongs to diopter 31.5.No deviation was reported.Based on the analyzed of the returned, there is no indication of product quality deficiency.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9177355
Report Number2648035-2019-01087
Device Sequence Number16798052
Product Code HQL
UDI-Device Identifier05050474531949
UDI-Public(01)05050474531949(17)220207
Combination Product (Y/N)Y
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/07/2022
Device Model NumberZCB00
Device Catalogue NumberZCB0000315
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/17/2019
Supplement Date Received by Manufacturer10/25/2019
10/25/2020
Initial Report FDA Received Date10/10/2019
Supplement Report FDA Received Date11/18/2019
11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005